Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 39, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Mar 27, 2018, 2:20 PM CDT for Dallas County, Texas. It took effect at Mar 28, 2018, 12:00 PM CDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2018, 2:20 PM CDT (19:20 UTC)
- In effect from
- Mar 28, 2018, 12:00 PM CDT
- Expired
- Mar 29, 2018, 6:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 55 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Elm Fork Trinity River near Carrollton (CART2). The gauge peaked at 6.27 ft at Mar 28, 2018, 9:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08055500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
158 WGUS44 KFWD 271920 FLWFWD BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 220 PM CDT Tue Mar 27 2018 ...The National Weather Service in Fort Worth has issued a Flood Warning for the following areas in Texas... Elm Fork Trinity River Near Carrollton Affecting Dallas County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC113-280719- /O.NEW.KFWD.FL.W.0039.180328T1700Z-180329T1100Z/ /CART2.1.ER.180328T1700Z.180328T1900Z.180328T2300Z.NO/ 220 PM CDT Tue Mar 27 2018 The National Weather Service in Fort Worth has issued a * Flood Warning for The Elm Fork Trinity River Near Carrollton. * from Wednesday afternoon to Thursday morning...Or until the warning is cancelled. * At 0115 PM Tuesday the stage was 5.23 feet. * Flood stage is 8.0 feet. * Minor flooding is forecast. * Forecast...The river should rise above flood stage by Wednesday afternoon and continue to rise to a crest near 8 feet by Wednesday afternoon due to expected rainfall. The river should fall below flood stage by Wednesday evening. * At 8 feet, Minor flooding will occur upstream from the gage, near the city golf course. && LAT...LON 3300 9688 3287 9687 3287 9699 3300 9700 $$
1 follow-up statement
650
WGUS84 KFWD 280115
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
815 PM CDT Tue Mar 27 2018
...The Flood Warning is cancelled for the following areas in Texas...
Elm Fork Trinity River Near Carrollton Affecting Dallas County
East Fork Trinity River At McKinney Affecting Collin County
Denton Creek Near Justin Affecting Denton County
Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-280145-
/O.CAN.KFWD.FL.W.0039.000000T0000Z-180329T1100Z/
/CART2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
815 PM CDT Tue Mar 27 2018
The Flood Warning is cancelled for
The Elm Fork Trinity River Near Carrollton.
* At 715 PM Tuesday the stage was 5.94 feet.
* Flood stage is 8 feet.
* Forecast...The river is expected to rise but crest below flood
stage near 7 feet Wednesday afternoon.
* At 8 feet, Minor flooding will occur upstream from the gage, near
the city golf course.
&&
LAT...LON 3300 9688 3287 9687 3287 9699 3300 9700
$$
TXC085-280145-
/O.CAN.KFWD.FL.W.0036.000000T0000Z-180330T0200Z/
/MCKT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
815 PM CDT Tue Mar 27 2018
The Flood Warning is cancelled for
The East Fork Trinity River At McKinney.
* At 730 PM Tuesday the stage was 5.30 feet.
* Flood stage is 16 feet.
* Forecast...The river is expected to rise but crest below flood
stage near 14 feet Wednesday afternoon.
* At 16 feet, Minor out of bank flooding will begin along the river.
&&
LAT...LON 3325 9654 3316 9649 3315 9661 3323 9667
$$
TXC121-280145-
/O.CAN.KFWD.FL.W.0037.000000T0000Z-180331T0500Z/
/DCJT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
815 PM CDT Tue Mar 27 2018
The Flood Warning is cancelled for
The Denton Creek Near Justin.
* At 8 PM Tuesday the stage was 3.73 feet.
* Flood stage is 10 feet.
* Forecast...The river is expected to rise but crest below flood
stage near 9 feet Thursday morning.
&&
LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738
$$
TXC113-281314-
/O.EXT.KFWD.FL.W.0038.180328T2030Z-180329T1500Z/
/DALT2.1.ER.180328T2030Z.180328T2100Z.180329T0300Z.NO/
815 PM CDT Tue Mar 27 2018
The Flood Warning continues for
The Trinity River At Dallas.
* At 8 PM Tuesday the stage was 22.14 feet.
* Flood stage is 30 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by
Wednesday afternoon and crest near 30 feet by late Wednesday
afternoon. The river should fall below flood stage by Wednesday
night.
* At 30 feet, Minor lowland flooding will begin. The pasture lands
near the river will flood. Trails along the river begin to flood.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 27, 12:44 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 27, 12:44 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1244 PM CDT Tue Mar 27 2018 .AVIATION... /18Z TAFS/ Another wave a strong ascent is spreading through North Texas this afternoon as a cold front slowly slides southward. The actual cold front appears to now be crossing the Red River while a well defined outflow boundary pushes southward through the region. Periods of showers and a few thunderstorms will continue through the afternoon and we'll prevail SHRA for much of the afternoon. Ceilings are bouncing around between 1000 and 4000 feet depending on precipitation intensity, although VFR cigs may actually prevail for much of the afternoon. Thunderstorm chances will be higher at Waco through the afternoon and evening hours. It looks like there may be a brief respite in the rainfall this evening as the main wave of ascent lifts northeast although as the upper low gets closer tonight, another round of showers and thunderstorms will develop along the cold front, mainly from Central Texas northeastward. We'll keep some precipitation around in the Metroplex through Wednesday morning. At Waco, the chances for thunderstorms will increase again later tonight in closer proximity to the cold front and stronger lift from the approaching low. Periods of lighter precipitation later tonight and tomorrow morning may be accompanied by IFR cigs. Conditions won't likely begin to improve until late in the day Wednesday. Dunn && .UPDATE... /Issued 1044 AM CDT Tue Mar 27 2018/ Showers and a few thunderstorms continue to expand in areal coverage this morning as the cold front slides southward through the area. At 10 am, the leading edge of the front was along a line from just west of Paris to north of the Metroplex with cooler air still just north of the Red River. Outflow from previous convection has disrupted winds in the Metroplex but a prevailing northerly flow is expected by early afternoon. Showers and thunderstorms are expected for much of the rest of the afternoon with a slow eastward progress into the evening hours. The only changes made to the current forecast were to raise PoPs through the afternoon and raise temperatures across the southeast counties where there is less loud cover. Given the stronger heating across the southeast, there will be a threat for severe thunderstorms into the late evening. The flood threat remains unchanged with the heaviest rainfall still expected to be along and east of I-35 through tomorrow. Dunn && .SHORT TERM... /Issued 359 AM CDT Tue Mar 27 2018/ An upper trough digging into the Desert Southwest will continue making steady progress eastward. So far, its downstream impulses have primarily impacted West Texas though some of the associated activity has invaded our western and northwestern zones Sunday and Monday. As the upper trough approaches, subsequent impulses will track farther east as the previously capped portions of North and Central Texas gradually destabilize. Widespread showers and thunderstorms with heavy rain are expected throughout the day today. The cluster of storms that brought gusty winds to our west and northwest zones early this morning ejected an outflow boundary. The renewed updrafts along it have been rather benign, and although this feature will encounter increasingly buoyant parcels as it approaches the I-35 corridor, it appears to have already exhausted its momentum. The next ripples in southwest flow aloft, responsible for the storm complexes from Southwest Texas into the Concho Valley, will approach North Texas today. Lift associated with the leading impulse has developed some elevated showers above the already rain-cooled air in our western zones. This activity will become more widespread as the morning progresses. A cold front will enter North Texas this morning, then make steady progress through the CWA over the course of the day. While additional rounds of postfrontal rain will be possible across our northwestern zones, where a flood watch is not currently in effect, the heaviest rainfall should be farther southeast during the remainder of the event. Training echoes will enhance rainfall totals, particularly along and ahead of the front. Subsequent impulses and their associated southwest-to-northeast rain bands will each be farther east than their predecessors. The result will mean the greatest rainfall totals the next 24 hours (today and tonight cumulatively) will be across Central and East Texas. Severe storms will be possible today, particularly along the advancing front (and any outflow boundaries that storms and storm clusters produce). The more disorganized activity deeper into the warm sector early in the day may limit the heat content of the surface layer later in the day. In addition, widespread cloud cover will prevent the instability within the boundary layer from reaching its full potential. Regardless, MLCAPE values in the warm sector may still be able to approach 1000J/kg. Shear profiles promoting rotating cells will enhance hail growth, but any tornadic potential should be limited to isolated cells near the aforementioned boundaries. The additional rounds of rainfall tonight will be focused primarily through Central and East Texas, with the northwestern half of the CWA seeing a respite from the heavy rain potential. The areas of concern for flooding tonight will be mainly from Waco and Temple/Killeen to areas along and east of the I-45 corridor. 25 && .LONG TERM... /Issued 359 AM CDT Tue Mar 27 2018/ /Wednesday through Monday/ The upper level low currently over western Arizona will have moved into eastern New Mexico and started to open up as of daybreak Wednesday while a cold front will have swept through all but the southeastern parts of the forecast area. Deep moisture will be in place and forecast precipitable water values are forecast to be around 1.5 inches. This, along with the strong ascent in place thanks to the advancing upper level trough, will result in widespread showers and thunderstorms Wednesday. The threat for heavy rain should end by late Wednesday afternoon so have left the 7 PM Wednesday expiration time of the Flash Flood Watch. Temperatures will be cooler with highs ranging from the upper 50s northwest to the lower 70s southeast. Rain chances will end from west to east Wednesday night and Thursday morning as the upper level trough moves eastward. Dry weather is then expected through Saturday. Lows Wednesday night and Thursday night will be in the mid 40s northwest to mid 50s southeast. With abundant sunshine Thursday and Friday, highs will be in the upper 60s to mid 70s. The northwesterly flow aloft in the wake of the exiting upper level trough will become more zonal on Friday. The computer models diverge on the forecast for the weekend into early next week with the GFS driving a cold front into the region Saturday afternoon and Saturday night while the ECMWF and Canadian are about 24 hours slower. There should be at least some low rain chances Sunday and Monday though the models differ on the probabilities and QPF. For now, have just placed low PoPs across the northeast for overnight Saturday night into Sunday and area wide on Monday. 58 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 54 65 51 73 / 100 90 80 30 10 Waco 81 57 67 50 75 / 80 90 80 30 10 Paris 73 54 63 51 70 / 100 90 90 60 20 Denton 67 52 63 47 71 / 100 80 70 30 10 McKinney 70 53 63 49 71 / 100 90 80 30 10 Dallas 69 55 64 52 73 / 100 90 80 30 10 Terrell 75 56 65 51 72 / 90 90 90 50 10 Corsicana 81 58 67 53 73 / 80 90 90 50 10 Temple 81 59 69 52 76 / 60 90 80 30 10 Mineral Wells 66 51 62 47 73 / 100 80 70 20 5 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday evening for TXZ091>095- 102>107-117>123-131>135-144>148-157>162-174-175. &&
Hazardous weather outlook, Mar 27, 11:11 AM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 1111 AM CDT Tue Mar 27 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1111 AM CDT Tue Mar 27 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Thunderstorms will continue today and tonight. A few severe storms will be possible this afternoon and evening southeast of a Goldthwaite to Hillsboro to Paris line. Large hail and damaging winds will be the primary hazards. Heavy rain may result in flash flooding, mainly near and east of a Bowie to Glen Rose to Killeen line. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will continue across the region Wednesday before ending from west to east Wednesday night. Heavy rain may result in a continued flood threat near and east of a Bowie to Glen Rose to Killeen line through Wednesday evening. There will be a slight chance of thunderstorms area wide Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon and evening southeast of a Goldthwaite to Paris line. 24
In the hours before
Special weather statement, Mar 27, 9:09 AM CDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
909 AM CDT TUE MAR 27 2018
TXZ129-271445-
Eastland TX-
909 AM CDT TUE MAR 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTLAND COUNTY UNTIL 945 AM
CDT...
At 908 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Rising Star, or 11 miles southeast of Cisco,
moving northeast at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Eastland, Cisco, Ranger, Gorman and Carbon.
LAT...LON 3233 9911 3252 9883 3251 9847 3231 9848
3211 9892
TIME...MOT...LOC 1408Z 239DEG 49KT 3223 9890
DunnLocal storm report, Mar 27, 12:34 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1234 PM CDT TUE MAR 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 AM TSTM WND DMG 3 SW PONDER 33.15N 97.32W
03/27/2018 DENTON TX PUBLIC
WIND DAMAGE TO A BARN OFF OF SWAFFORD ROAD,
SOUTHWEST OF PONDER. ROOF BLOWN OFF, WITH
WINDS ESTIMATED AROUND 65 MPH.
0638 AM TSTM WND GST 3 WNW HASLET 32.97N 97.40W
03/27/2018 E60 MPH TARRANT TX PUBLIC
ESTIMATED 60 MPH WIND GUSTS PRODUCED DAMAGE
TO TREES AND SHEDS IN A NEIGHBORHOOD OFF OF
AVONDALE-HASLET ROAD IN HASLET.
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:21 PM CDT | Special Weather Statement | FWD | Young | 54 min |
| Mar 26, 7:28 PM CDT | Special Weather Statement | FWD | Cooke | 62 min |
| Mar 26, 8:13 PM CDT | Special Weather Statement | FWD | Young | 32 min |
| Mar 26, 8:34 PM CDT | Severe Thunderstorm Warning | FWD | Stephens, Young | 56 min |
| Mar 26, 9:14 PM CDT | Special Weather Statement | FWD | Montague | 46 min |
| Mar 27, 2:27 AM CDT | Special Weather Statement | FWD | Jack | 33 min |
| Mar 27, 5:02 AM CDT | Special Weather Statement | FWD | Eastland | 28 min |
| Mar 27, 5:29 AM CDT | Special Weather Statement | FWD | Erath | 31 min |
| Mar 27, 6:03 AM CDT | Special Weather Statement | FWD | Hood, Parker | 42 min |
| Mar 27, 6:15 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant | 29 min |
| Mar 27, 6:52 AM CDT | Special Weather Statement | FWD | Tarrant | 38 min |
| Mar 27, 8:28 AM CDT | River Flood Warning | FWD | Hunt | 55 hr |
| Mar 27, 8:28 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 62 hr |
| Mar 27, 8:30 AM CDT | River Flood Warning | FWD | Collin | 59 hr |
| Mar 27, 8:30 AM CDT | River Flood Warning | FWD | Denton | 38 hr |
| Mar 27, 8:30 AM CDT | River Flood Warning | FWD | Dallas | 60 hr |
| Mar 27, 9:09 AM CDT | Special Weather Statement | FWD | Eastland | 36 min |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.